Translator Disclaimer
June 2015 On θ-congruent numbers on real quadratic number fields
Ali S. Janfada, Sajad Salami
Kodai Math. J. 38(2): 352-364 (June 2015). DOI: 10.2996/kmj/1436403896


Let K = Q ( $\sqrt{m}$) be a real quadratic number field, where m > 1 is a squarefree integer. Suppose that 0 < θ < π has rational cosine, say cos(θ) = s/r with 0 < | s| < r and gcd( r,s) = 1. A positive integer n is called a ( K,θ)-congruent number if there is a triangle, called the ( K,θ, n)-triangles, with sides in K having θ as an angle and nα θ as area, where α θ = $\sqrt{r^2-s^2}$. Consider the ( K,θ)-congruent number elliptic curve E n: y 2 = x( x + ( r + s) n) ( x − ( rs) n) defined over K. Denote the squarefree part of positive integer t by sqf( t). In this work, it is proved that if m ≠ sqf(2 r( rs)) and mn ≠ 2, 3, 6, then n is a ( K,θ)-congruent number if and only if the Mordell-Weil group E n( K) has positive rank, and all of the ( K, θ, n)-triangles are classified in four types.


Download Citation

Ali S. Janfada. Sajad Salami. "On θ-congruent numbers on real quadratic number fields." Kodai Math. J. 38 (2) 352 - 364, June 2015.


Published: June 2015
First available in Project Euclid: 9 July 2015

zbMATH: 06481140
MathSciNet: MR3368071
Digital Object Identifier: 10.2996/kmj/1436403896

Rights: Copyright © 2015 Tokyo Institute of Technology, Department of Mathematics


Vol.38 • No. 2 • June 2015
Back to Top